Alert archive / Minnesota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 7, NWS Duluth, MN
NWS Duluth, MN issued this severe thunderstorm warning at May 5, 2005, 7:42 PM CDT for Saint Louis County, Minnesota. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 5, 2005, 7:42 PM CDT (00:42 UTC)
- Expired
- May 5, 2005, 8:24 PM CDT
- In force
- 42 min
- Issued by
- NWS Duluth, MN
- Area
- Counties, with a storm outline in the text
County Saint Louis County, MN
The radar
The Duluth radar (KDLH), 86 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 3:43 PM CDT, 3 hours 59 minutes earlier.
Area forecast discussion, May 5, 3:43 PM CDT, 3 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 343 PM CDT THU MAY 5 2005 .DISCUSSION...FORECAST FOCUS IS ON THUNDERSTORMS TONIGHT...AND AGAIN FRIDAY NIGHT THROUGH THE WEEKEND. THE GFS WAS FOLLOWED IN THE SHORT TERM...THEN A BLEND OF THE MODELS WERE USED. THUNDERSTORMS WERE MOVING THROUGH THE ARROWHEAD...SOUTHWEST TOWARD THE BRAINERD LAKES AREA. THE FRONT WAS LOCATED IN FAR WESTERN MINNESOTA...BACK IN SOUTH DAKOTA. GUSTY WINDS WERE OCCURRING IN AHEAD OF THE LOW AND FRONT...ESPECIALLY IN EASTERN AND SOUTHERN MINNESOTA INTO NORTHWEST WISCONSIN. SURFACE DEWPOINTS HAVE HAVE RISEN INTO THE MID 40S IN PARTS OF OUR MN CWA...AND MODIFIED LAPS SOUNDINGS WITH THE INCREASED MOISTURE YIELD CAPES OF 900-1200 J/KG. FREEZING LEVELS WERE 7000-8500FT...GOOD FOR HAIL AND 0-6KM SHEAR WAS 30-40KT. WE HAVE HAD A REPORT OF LARGE HAIL WITH A STORM EARLIER...AND A FEW SEVERE STORMS WILL BE POSSIBLE YET THIS AFTERNOON AND EARLY EVENING. THE FRONT MOVES THROUGH OUR CWA FRIDAY MORNING...THEN HIGH PRESSURE BRIEFLY NOSES INTO THE NORTHLAND. A WARM FRONT STARTS TO MAKE NORTHWARD PROGRESS FRIDAY NIGHT INTO SOUTHERN MINNESOTA...AND WARM AIR ADVECTION(WAA) AND THETA-E ADVECTION DEVELOPS INTO SATURDAY. LOW PRESSURE WILL DEVELOP AND MOVE INTO MINNESOTA SUNDAY NIGHT. THE ETA IS QUICKER MOVING THIS LOW THROUGH ON SUNDAY...BUT GIVEN THE STRENGTH OF THE DOWNSTREAM RIDGE WE WILL FOLLOW THE SLOWER GFS. WE WILL CONTINUE A CHANCE FOR SHOWERS/STORMS STARTING LATE FRIDAY NIGHT...INTO THE WEEKEND. HAVE USED A BLEND OF MOS GUIDANCE FOR TEMPERATURES...EXCEPT LEANED TOWARD THE WARMER ETA/NGM VALUES ON SATURDAY. GFS SEEMS TO BE OVERDOING MOISTURE ON SATURDAY...SO THOUGHT THE GFS FORECAST WAS TO COLD. .AVIATION....THUNDERSTORMS WERE DEVELOPING AHEAD AND ALONG AN AREA OF LOW PRESSURE AND A SURFACE BOUNDARY. SOME OF THE STORMS MAY PRODUCE HAIL AND GUSTY WINDS...AND A PERIOD OF MVFR CEILINGS AND VISIBILITIES. VFR CONDITIONS ARE EXPECTED BY FRIDAY MORNING. .DLH...WATCHES/WARNINGS/ADVISORIES MN...NONE. WI...NONE. MELDE
Hazardous weather outlook, May 5, 7:30 AM CDT, 12 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 730 AM CDT THU MAY 5 2005 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-061230- ASHLAND-BAYFIELD-BURNETT-C. ST. LOUIS-CROW WING-DOUGLAS-IRON- KOOCHICHING-N. AITKIN-N. CASS-N. ITASCA-N. LAKE/N. COOK-N. ST. LOUIS- PINE-PRICE-S. AITKIN-S. CASS-S. COOK/LAKESHORE-S. ITASCA- S. LAKE/LAKESHORE-S. ST. LOUIS/CARLTON-SAWYER-WASHBURN- 730 AM CDT THU MAY 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEASTERN MINNESOTA AND NORTHWESTERN WISCONSIN .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. NONE OF THE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA FRIDAY NIGHT THROUGH MONDAY NIGHT. THESE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. IN ADDITION THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE ENITE AREA FRIDAY NIGHT THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL: HTTP://WWW.CRH.NOAA.GOV/DLH EOM
In the hours before
Local storm report, May 5, 3:05 PM CDT, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
305 PM CDT THU MAY 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0136 PM HAIL 15 S HOYT LAKES 47.30N 92.15W
05/05/2005 1.75 INCH EAST CENTRAL ST. L MN PUBLIC
THE MOOSE LINE CAFE NEAR MAKINEN REPORTED GOLF BALL SIZED
HAIL.
&&
TINGLERThe office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 8:39 PM CDT | Severe Thunderstorm Warning | DLH | Saint Louis | 28 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.